Consecutive Edge-Colorings of Generalized θ-Graphs

  • Yongqiang Zhao
  • Gerard J. Chang
Part of the Lecture Notes in Computer Science book series (LNCS, volume 7033)


A proper edge-coloring of a graph G using positive integers as colors is said to be a consecutive edge-coloring if for each vertex the colors of edges incident form an interval of integers. Recently, Feng and Huang studied the consecutive edge-coloring of generalized θ-graphs. A generalized θ-graph is a graph consisting of m internal disjoint (u,v)-paths, where 2 ≤ m < ∞. This paper investigates a problem provided by Feng and Huang, and gives a positive answer to the problem, except two cases are left.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Asratian, A.S., Cassegren, C.J.: On interval edge colorings of (α,β)-biregular bipartite graphs. Discrete Math. 307, 1951–1956 (2006)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Asratian, A.S., Denley, T.M.J., Häggkviist, R.: Bipartite Graphs and Their Applications. Cambridge University Press, Cambridge (1998)CrossRefzbMATHGoogle Scholar
  3. 3.
    Asratian, A.S., Kamalian, R.R.: Interval colorings of edges of a multigraph. Appl. Math. 5, 25–34 (1987) (in Russian)MathSciNetGoogle Scholar
  4. 4.
    Asratian, A.S., Kamalian, R.R.: Investigation on interval edge-colorings of graphs. J. Combin. Theory Ser. B 62, 34–43 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Axenovich, M.A.: On interval colorings of planar graphs. Congr. Numer. 159, 77–94 (2002)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Feng, Y., Huang, Q.: Consecutive edge-coloring of the generalized θ-graph. Discrete Appl. Math. 155, 2321–2327 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Giaro, K.: The complexity of consecutive Δ-coloring of bipartite graphs: 4 is easy, 5 is hard. Ars. Combin. 47, 287–300 (1997)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Giaro, K., Kubale, M.: Compact scheduling of zero-one time operations in multistage system. Discrete Appl. Math. 145, 95–103 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Giaro, K., Kubale, M.: Consecutive edge-colorings of complete and incomplete Cartesian products of graphs. Congr. Numer. 128, 143–149 (1997)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Giaro, K., Kubale, M., Malafiejski, M.: Compact scheduling in open shop with zero-one time operations. Infor. 37, 37–47 (1999)zbMATHGoogle Scholar
  11. 11.
    Giaro, K., Kubale, M., Malafiejski, M.: Consecutive colorings of the edges of general graphs. Discrete Math. 236, 131–143 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Giaro, K., Kubale, M., Malafiejski, M.: On the deficiency of bipartite graphs. Discrete Appl. Math. 94, 193–203 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Hansen, H.M.: Scheduling with minimum waiting periods. Master’s Thesis, Odense University, Odense, Denmark (1992) (in Danish)Google Scholar
  14. 14.
    Hanson, D., Loten, C.O.M.: A lower bound for interval colouring bi-regular bipartite graphs. Bull. Inst. Combin. Appl. 18, 69–74 (1996)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Hanson, D., Loten, C.O.M., Toft, B.: On interval colourings of bi-regular bipartite graphs. Ars. Combin. 50, 23–32 (1998)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Kamalian, R.R.: On interval colorings of complete bipartite graphs and trees. In: Proc. 8-th Conference on Theoretical Cybernetics of USSR, Gorkii, p. 1, pp. 145–146 (1988)Google Scholar
  17. 17.
    Kamalian, R.R.: Interval coloring of complete bipartite graphs and trees. Preprint of the Computer Center of the Academy Sciences of Armenian SSR, Yerevan (1989) (in Russian)Google Scholar
  18. 18.
    Kamalian, R.R.: Interval Edge-colorings of Graphs. Doctoral dissertation, Novosibirsk (1990)Google Scholar
  19. 19.
    Kubale, M.: The complexity of scheduling independent two-processor tasks on dedicated processors. Inform. Process. Lett. 24, 141–147 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Pyatkin, A.V.: Interval coloring of (3,4)-biregular bipartite graphs having large cubic subgraphs. J. Graph Theory 47, 122–128 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Sevastjanov, S.V.: On interval colorability of a bipartite graph. Metody Diskret. Analiz. 50, 61–72 (1990) (in Russian)MathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2011

Authors and Affiliations

  • Yongqiang Zhao
    • 1
  • Gerard J. Chang
    • 2
    • 3
    • 4
  1. 1.Department of MathematicsShijiazhuang UniversityShijiazhuangP.R. China
  2. 2.Department of MathematicsNational Taiwan UniversityTaipeiTaiwan
  3. 3.Institute for Mathematical SciencesNational Taiwan UniversityTaipeiTaiwan
  4. 4.National Center for Theoretical SciencesTaipei OfficeTaiwan

Personalised recommendations